Strongly definitizable linear pencils in Hilbert space

P. Lancaster, A. Shkalikov, Qiang Ye

Research output: Contribution to journalArticlepeer-review

26 Scopus citations


Selfadjoint linear pencils ΛF-G are considered which have discrete spectrum and neither F nor G is definite. Several characterizations are given of a "strongly definitizable" property when F and G are bounded, and also when both operators are unbounded. The theory is applied to analysis of the stability of a linear second order initial-boundary value problem with boundary conditions dependent on the eigenvalue parameter.

Original languageEnglish
Pages (from-to)338-360
Number of pages23
JournalIntegral Equations and Operator Theory
Issue number3
StatePublished - Sep 1993


  • AMS Subject Classification: 47A70, 47E05

ASJC Scopus subject areas

  • Analysis
  • Algebra and Number Theory


Dive into the research topics of 'Strongly definitizable linear pencils in Hilbert space'. Together they form a unique fingerprint.

Cite this